Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 196, NWS Paducah, KY

April 19, 2006Johnson County, Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Apr 19, 2006, 2:06 AM CDT for Johnson County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 19, 2006, 2:06 AM CDT (07:06 UTC)
Expired
Apr 19, 2006, 2:45 AM CDT
In force
39 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Johnson County, IL

The radar

The Paducah radar (KPAH), 45 km from the middle of the area, began a volume at 07:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 1:29 AM CDTTornado WatchSPC4 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 7.1 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2006-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2006-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1825 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
276 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 1:13 PM CDT, 12 hours 53 minutes earlier.

Area forecast discussion, Apr 18, 1:13 PM CDT, 12 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
113 PM CDT TUE APR 18 2006

.DISCUSSION...
EARLY THIS AFTERNOON...SURFACE WARM FRONT WAS JUST SOUTH OF THE FA.
LAPS PLANVIEW CINH AND SKEW-T/S SHOWS PRESENCE OF A CAP ACROSS THE
FA JUST NORTH OF THE FRONT. MID LEVEL RIDGE EXTENDED FROM ECNTRL IL
INTO THE LOWER MISSISSIPPI VALLEY REGION. JUST WEST OF THE
RIDGE...THE RUC SHOWED A WEAK WAVE OVER WRN MISSOURI. CAP MAY BE
HARD TO BREAK INITIALLY...AND WOULD BE DONE SO PRIMARILY BY SURFACE
HEATING AND THE SLOWLY NORTHWARD MOVG WARM FRONT. AS TIME GOES
ON...STRONGER MID AND UPPER LEVEL WINDS WILL MOVE EAST INTO THE
PLAINS...AND RESULT IN A HIGHER CHANCE OF CONVECTION AS MID TROP
FORCING COMES INTO PLAY. THIS COMES PRIMARILY OVERNIGHT. SPC DAY 1
HAS SE MISSOURI OUTLOOKED IN A MODERATE RISK...WHERE CONVECTION MAY
BE SURFACE BASED IN NATURE. ACTIVITY SHOULD BECOME MORE ELEVATED IN
TIME...AS SFC TRIPLE POINT MOVES INTO WRN KY BY 12Z WED...WITH
BETTER SFC BASED INSTABILITY TO ITS SOUTH. WILL GO WITH HIGH END
CHANCE OR LIKELY POPS FOR TONIGHT MOST AREAS.

WILL TAPER OFF POPS FOR CONVECTION FROM WEST TO EAST ON WEDNESDAY AS
SFC OCCLUSION MOVES EAST OF THE FA. THERE MAY BE A CONTINUED SMALL
CHANCE OF CONVECTION WEDNESDAY NIGHT FAR EAST...AND ACROSS FAR
SOUTHERN SECTIONS ON THURSDAY. THAT ALL DEPENDS ON WHERE THE SURFACE
BOUNDARY FINALLY RESTS...BEFORE RETREATING BACK NORTH TOWARD THE FA.

AS FAR AS TEMPS...GENERALLY USED A BLEND OF MAV AND MET NUMBERS.

ON FRIDAY...OCCLUDED SYSTEM OVER THE UPPER MISSISSIPPI VALLEY WILL
SLOWLY WEAKEN AND DRIFT EAST. DEEP WESTERLY FLOW OVER THE MID
MISSISSIPPI VALLEY WILL CONTAIN ONE OR MORE EMBEDDED SHORTWAVE
TROUGHS. MODELS DIFFER REGARDING THE STRENGTH AND TIMING OF THIS
SHORTWAVE ENERGY. 00Z ECMWF IS THE STRONGEST...WHILE GFS AND GFS
ENSEMBLES INDICATE ONLY BROAD...WEAK TROUGHING. EITHER WAY...WITH
SOME SHORTWAVE SUPPORT AND LINGERING MOISTURE AND INSTABILITY NEAR
THE DEPARTING SURFACE FRONT...SOME SHOWERS AND STORMS COULD LINGER
INTO FRIDAY EVENING.

ON SATURDAY AND SUNDAY...WEAK 500 MB RIDGING WILL MOVE EAST FROM THE
PLAINS ACROSS THE MISSISSIPPI VALLEY AS AN EAST COAST TROUGH
DEEPENS. THE RESULT WILL BE MAINLY DRY CONDITIONS OVER THE WEEKEND.
SUBTLE LOW LEVEL FEATURES...MORE TYPICAL OF A SUMMERTIME
PATTERN...MAY STILL TRIGGER AN ISOLATED SHOWER OR STORM IN THE
WEAKLY UNSTABLE AIR MASS.

EARLY NEXT WEEK...MODELS INDICATE A WEAK SURFACE BOUNDARY WILL EXIST
SOMEWHERE IN THE MID MISSISSIPPI VALLEY. THERE ARE LARGE MODEL
DIFFERENCES REGARDING THE LOCATION OF THIS WEAK BOUNDARY. WILL LEAVE
FORECAST DRY UNTIL THERE IS A BETTER MODEL CONSENSUS. MODELS AGREE
THAT A FAIRLY STRONG 500 MB SHORTWAVE TROUGH WILL HOLD BACK MAINLY
ACROSS ROCKIES/HIGH PLAINS THROUGH THE FORECAST PERIOD.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

CN/MY
Hazardous weather outlook, Apr 18, 8:22 PM CDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
822 PM CDT TUE APR 18 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-191000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
822 PM CDT TUE APR 18 2006

HIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THERE IS A MODERATE RISK AREA OF SEVERE WEATHER FOR ALL OF
SOUTHEAST MISSOURI AND SMALL PORTIONS OF SOUTHERN ILLINOIS AND
WESTERN KENTUCKY. A SLIGHT RISK CONTINUES TO COVER THE REMAINDER
OF THE AREA.

EARLY THIS EVENING...SEVERE THUNDERSTORMS WERE OVER NORTH AND
CENTRAL MISSOURI. THESE STORMS ARE EXPECTED TO INCREASE IN NUMBER AND
SPREAD SOUTHEAST INTO SOUTHEAST MISSOURI AROUND MIDNIGHT. OTHER
THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS SOUTHERN
ILLINOIS..SOUTHWEST INDIANA AND EVENTUALLY INTO WESTERN KENTUCKY
DURING THE OVERNIGHT HOURS.

THE INGREDIENTS WILL BE IN PLACE FOR STRONG TO SEVERE
THUNDERSTORMS CAPABLE OF LARGE HAIL AND STRONG WIND. A TORNADO OR
TWO WILL ALSO BE POSSIBLE...ESPECIALLY IN THE MODERATE RISK
AREA...JUST AHEAD OF SURFACE LOW PRESSURE. THE SURFACE LOW SHOULD
REACH WEST KENTUCKY BY DAYBREAK WEDNESDAY. SO LATE IN THE
NIGHT...THE CHANCE OF THUNDERSTORMS WILL GRADUALLY LOWER FROM WEST
TO EAST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE NEXT GOOD CHANCE OF THUNDERSTORMS IS FRIDAY INTO EARLY FRIDAY
NIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE DURING THIS TIME FRAME
AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT. ACTIVATION COULD BE
REQUESTED AGAIN ON FRIDAY.

PS

In the hours before

Local storm report, Apr 19, 12:56 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1256 AM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 AM     HAIL             2 S PERRYVILLE          37.70N 89.87W
04/19/2006  M0.75 INCH       PERRY              MO   LAW ENFORCEMENT

            MARBLE SIZE HAIL REPORTED IN SILVER LAKE ALSO.

&&

SMITTY
Local storm report, Apr 19, 1:08 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
108 AM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     HAIL             CHRISNEY                38.01N 87.03W
04/19/2006  M0.75 INCH       SPENCER            IN   LAW ENFORCEMENT

&&

SMITTY
Local storm report, Apr 19, 1:19 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
119 AM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0117 AM     HAIL             SANTA CLAUS             38.12N 86.93W
04/19/2006  M1.00 INCH       SPENCER            IN   TRAINED SPOTTER

&&

SMITTY
Local storm report, Apr 19, 1:36 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
136 AM CDT WED APR 19 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     HAIL             ST. MEINRAD             38.17N 86.81W
04/19/2006  M1.25 INCH       SPENCER            IN   EMERGENCY MNGR

&&

SMITTY

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 3:02 AM CDTSevere Thunderstorm WarningPAHCrittenden, Livingston28 min
Apr 19, 3:31 AM CDTSevere Thunderstorm WarningPAHLyon29 min
Apr 19, 3:45 AM CDTSevere Thunderstorm WarningPAHCaldwell30 min
Apr 19, 3:54 AM CDTSevere Thunderstorm WarningPAHTrigg36 min
Apr 19, 4:11 AM CDTSevere Thunderstorm WarningPAHMuhlenberg34 min
Apr 19, 4:12 AM CDTSevere Thunderstorm WarningPAHChristian33 min
Apr 19, 4:23 AM CDTSevere Thunderstorm WarningPAHTodd37 min
Apr 19, 1:05 AM CDTSevere Thunderstorm WarningPAHJackson40 min
Apr 19, 1:29 AM CDTSevere Thunderstorm WarningPAHUnion46 min
Apr 19, 2:34 AM CDTSevere Thunderstorm WarningPAHPope26 min
Apr 19, 12:35 AM CDTSevere Thunderstorm WarningPAHPerry40 min
Apr 19, 1:17 AM CDTSevere Thunderstorm WarningPAHCape Girardeau28 min
Apr 19, 1:19 AM CDTSevere Thunderstorm WarningPAHScott, Stoddard26 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.